Alert archive / Texas / Special Weather Statements in 2013

Special Weather Statement, NWS Austin/San Antonio, TX

October 26, 2013Burnet County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Oct 26, 2013, 11:13 PM CDT for Burnet County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2013, 11:13 PM CDT (04:13 UTC)
Expired
Oct 27, 2013, 12:00 AM CDT
In force
47 min
Issued by
NWS Austin/San Antonio, TX

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 70 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WWUS84 KEWX 270413
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CDT SAT OCT 26 2013

TXZ172-270500-
BURNET-
1113 PM CDT SAT OCT 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL
MIDNIGHT CDT...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAKE VICTOR...
  SUNNYLANE...
  WATSON...
  BRIGGS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3103 9789 3095 9784 3093 9784 3080 9797
      3100 9840 3104 9838 3104 9835 3104 9792
TIME...MOT...LOC 0413Z 291DEG 26KT 3104 9828

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 26, 7:13 PM CDT, 4 hours earlier.

Area forecast discussion, Oct 26, 7:13 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 PM CDT SAT OCT 26 2013

.UPDATE...
AFTER A REVIEW OF RECENT FINER RESOLUTION MODEL DATA...THERE IS GOOD
AGREEMENT ON THE HIGHER RAIN CHANCES TO SHIFT LATER IN THE PERIOD.
STRONG TO SEVERE STORMS OVER NORTH CENTRAL TEXAS IS TAKING ADVANTAGE OF
SOME MID-LEVEL COOLING AND DYNAMICS FROM THE COMPACT LOW PASSING
THROUGH SOUTHERN OKLAHOMA. A FEW OF THESE STRONG STORMS COULD
SPREAD SOUTH INTO OUR NORTHERN COUNTIES LATE THIS EVENING. WITH
THIS UPDATE WILL INCLUDE A MENTION OF SMALL HAIL AND GUSTY WINDS
GENERALLY NORTH OF HIGHWAY 71 AND MAINLY FROM 9 PM TO 3 AM. WITH
THE SLOWER TRENDS OF HIGHER CHANCES SOME SUBTLE ADJUSTMENTS WERE
MADE TO REFLECT BETTER RAIN CHANCES TOWARD DAYBREAK ALONG AND EAST
OF I-35. ALL OTHER CHANGES WERE COSMETIC.

&&

.PREV DISCUSSION... /ISSUED 651 PM CDT SAT OCT 26 2013/

AVIATION...
VFR SKIES WILL PREVAIL THIS EVENING WITH ISOLD -SHRA EXPECTED. A
WEAK SURFACE BOUNDARY WILL SLOWLY SAG SOUTH INTO CENTRAL TEXAS
LATE EVENING INTO OVERNIGHT. SHRA/TSRA WILL DEVELOP ALONG THIS
BOUNDARY AS AN UPPER LEVEL TROUGH PASSES BY TO THE NORTH. BEST
CHANCES FOR SHRA/TSRA AT KAUS AND HAVE GONE WITH TEMPO TSRA GROUP
AND -SHRA PREVAILING WHILE LOWER CHANCES AT KSAT/KSSF WITH VCSH
AND ONLY PROB30 MENTIONED. ACTIVITY WILL BE EAST OF KDRT AND NONE
MENTIONED. CIGS WILL DROP TO MVFR LATE EVENING INTO OVERNIGHT WITH
SOME IFR CIGS POSSIBLE. SURFACE BOUNDARY DISSIPATES ON SUNDAY AS
UPPER TROUGH MOVES OFF TO THE EAST TAKING SHRA/TSRA WITH IT. CIGS
WILL LIFT TO VFR BY AFTERNOON. SOME STRATUS WITH MVFR CIGS WILL
REDEVELOP BY LATE SUNDAY EVENING AT KSAT. S TO SE WINDS 5 TO 10
KTS WILL SLOWLY TURN TO S TO SW OVERNIGHT INTO SUNDAY MORNING...
EXCEPT WILL REMAIN SE AT KDRT. BRIEF PERIOD OF N TO NW WINDS
OVERNIGHT INTO SUNDAY MORNING SHOULD REMAIN N OF TAF SITES. WIND
GUSTS TO 30 KTS POSSIBLE AT KAUS DUE TSRA.

PREV DISCUSSION... /ISSUED 311 PM CDT SAT OCT 26 2013/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
LATEST VISIBLE SATELLITE AND RADAR IMAGES SHOW AN UPPER LEVEL
SYSTEM TRACKING SOUTHEAST ACROSS NORTH TEXAS WITH ATTENDANT
FRONTAL BOUNDARY EXTENDING FROM KMAF NORTHEAST INTO KOUN.
THIS BOUNDARY WILL CONTINUE TO MOVE SOUTHEAST THIS EVENING INTO
SUNDAY MORNING AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS MAINLY EAST OF A ROCKSPRINGS TO PLEASANTON
LINE WITH STRONGER STORMS POSSIBLY AFFECTING THE NORTHERN HILL
COUNTRY AROUND MIDNIGHT. THE FRONTAL SYSTEM IS EXPECTED TO
DISSIPATE OVERNIGHT ACROSS THE HILL COUNTRY WHILE THE UPPER LEVEL
SYSTEM MOVES TOWARD EAST TEXAS. SHOWERS AND THUNDERSTORMS WILL
COME TO AN END FROM WEST TO EAST SUNDAY MORNING WITH SOME
LINGERING STORMS AFFECTING THE SOUTHEAST COUNTIES FOR THE FIRST
PART OF THE AFTERNOON ON SUNDAY. OVERNIGHT LOWS WILL RANGE FROM
THE LOWER 60S HILLS TO MID AND UPPER 60S REST OF THE AREA.
SUNDAY'S HIGHS WILL GENERALLY BE AROUND THE MID 70S HILLS TO UPPER
80S ACROSS THE COASTAL AND RIO GRANDE PLAINS.

LONG TERM (MONDAY THROUGH SATURDAY)...
MEDIUM-RANGE FORECAST SOLUTIONS ARE STILL HAVING DIFFICULTIES WITH
THE TIMING ON THE NEXT RAIN PRODUCER SYSTEM TO AFFECT OUR AREA. THE
GFS CONTINUES TO BE THE FASTEST BRINGING A SIGNIFICANT COLD FRONT
WEDNESDAY EVENING WITH A MUCH SLOWER ECMWF FRONTAL BOUNDARY COMING
IN THURSDAY AFTERNOON. WILL CONTINUE TO FAVORED SLOWER ECMWF WITH
WEATHER CONDITIONS IMPROVING LATE THURSDAY INTO FRIDAY. LOOKS LIKE
ABUNDANT TROPICAL MOISTURE FROM THE NORTHWEST GULF OF MEXICO WILL
BE AVAILABLE AHEAD OF THE FROPA WHICH COULD RESULT IN LOCALLY
HEAVY RAINFALL ACROSS THE EASTERN HALF OF SOUTH CENTRAL
TEXAS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 LATE WEDNESDAY
INTO THURSDAY. WILL KEEP MONITORING THIS CLOSELY AND HOPING FOR BETTER
MODEL AGREEMENT IN THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  79  63  83  68 /  70  20  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  63  77  60  83  65 /  60  30  10  10  10
NEW BRAUNFELS MUNI AIRPORT     63  80  62  83  66 /  50  30  10  10  10
BURNET MUNI AIRPORT            62  76  61  80  65 /  70  20  10  10  10
DEL RIO INTL AIRPORT           65  82  66  83  70 /  20  10  -   -   10
GEORGETOWN MUNI AIRPORT        61  76  59  81  65 /  70  20  10  10  10
HONDO MUNI AIRPORT             66  84  67  86  70 /  40  20  10  10  10
SAN MARCOS MUNI AIRPORT        63  78  61  82  66 /  60  30  10  10  10
LA GRANGE - FAYETTE REGIONAL   66  81  65  85  69 /  50  40  10  10  10
SAN ANTONIO INTL AIRPORT       67  82  67  84  71 /  50  30  10  10  10
STINSON MUNI AIRPORT           68  83  68  86  71 /  40  30  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Oct 26, 7:20 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT SAT OCT 26 2013

TXZ171>173-183>194-202>209-217>225-228-271030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
720 PM CDT SAT OCT 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL TEXAS ARE EXPECTED
TO MOVE INTO SOUTH CENTRAL TEXAS LATER THIS EVENING INTO THE
OVERNIGHT HOURS. THERE IS A THREAT FOR STRONG THUNDERSTORMS THAT
MAY PRODUCE SMALL HAIL AND GUSTY WINDS FOR AREAS GENERALLY NORTH
OF HIGHWAY 71 FROM 9 PM TO 3 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 26, 11:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CDT SAT OCT 26 2013

TXZ172-270500-
BURNET-
1113 PM CDT SAT OCT 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL
MIDNIGHT CDT...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAKE VICTOR...
  SUNNYLANE...
  WATSON...
  BRIGGS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3103 9789 3095 9784 3093 9784 3080 9797
      3100 9840 3104 9838 3104 9835 3104 9792
TIME...MOT...LOC 0413Z 291DEG 26KT 3104 9828

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 11:57 PM CDTSpecial Weather StatementEWXWilliamson63 min
Oct 27, 3:38 AM CDTSpecial Weather StatementEWXWilliamson37 min
Oct 27, 4:07 AM CDTSpecial Weather StatementEWXTravis23 min

Nearby

Special Weather Statements in Texas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.